Alert archive / California / Gale Watches in 2018
Gale Watch 9, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Feb 25, 2018, 3:15 AM PST. It took effect at Feb 26, 2018, 9:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 25, 2018, 3:15 AM PST (11:15 UTC)
- In effect from
- Feb 26, 2018, 9:00 AM PST
- Expired
- Feb 25, 2018, 2:47 PM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
371 WHUS76 KEKA 251115 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 315 AM PST Sun Feb 25 2018 PZZ475-251915- /O.CON.KEKA.SC.Y.0024.180225T1700Z-180226T1700Z/ /O.NEW.KEKA.GL.A.0009.180226T1700Z-180227T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 315 AM PST Sun Feb 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 AM PST MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... The National Weather Service in Eureka has issued a Gale Watch, which is in effect from Monday morning through late Monday night. * WINDS...NW 15 to 25 kt tonight...rising to 25 to 30 kt with gusts to 40 kt for Mon and Mon night. * WAVES/SEAS...NW around 10 feet at 13 seconds today and tonight...then building to 15 to 17 ft on Mon and Mon night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ470-251915- /O.CON.KEKA.SC.Y.0024.000000T0000Z-180226T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 315 AM PST Sun Feb 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... * WINDS...NW gusts around 30 kt expected tonight. North wind 20 to 30 kt expected for Mon and Mon night. * WAVES/SEAS...NW around 11 ft at 13 seconds today and tonight. Seas are expected to build to 15 to 17 ft Mon and Mon night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-251915- /O.NEW.KEKA.GL.A.0009.180226T1700Z-180227T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 315 AM PST Sun Feb 25 2018 ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... The National Weather Service in Eureka has issued a Gale Watch, which is in effect from Monday morning through late Monday night. * WINDS...NW 20 to 30 kt with gusts to 40 kt expected Mon through Mon night. * WAVES/SEAS...NW building to 13 to 15 ft on Mon and remaining steep and elevated through Mon night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$
2 follow-up statements
213 WHUS76 KEKA 251644 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 844 AM PST Sun Feb 25 2018 PZZ475-260045- /O.CON.KEKA.SC.Y.0024.180225T1700Z-180226T1700Z/ /O.CON.KEKA.GL.A.0009.180226T1700Z-180227T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 844 AM PST Sun Feb 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * WINDS...NW 15 to 25 kt tonight...rising to 25 to 30 kt with gusts to 40 kt for Mon and Mon night. * WAVES/SEAS...NW around 10 feet at 13 seconds today and tonight...then building to 15 to 17 ft on Mon and Mon night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ470-260045- /O.CON.KEKA.SC.Y.0024.000000T0000Z-180226T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 844 AM PST Sun Feb 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... * WINDS...NW gusts around 30 kt expected tonight. North wind 20 to 30 kt expected for Mon and Mon night. * WAVES/SEAS...NW around 11 ft at 13 seconds today and tonight. Seas are expected to build to 15 to 17 ft Mon and Mon night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-260045- /O.CON.KEKA.GL.A.0009.180226T1700Z-180227T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 844 AM PST Sun Feb 25 2018 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * WINDS...NW 20 to 30 kt with gusts to 40 kt expected Mon through Mon night. * WAVES/SEAS...NW building to 13 to 15 ft on Mon and remaining steep and elevated through Mon night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$
061 WHUS76 KEKA 252247 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 247 PM PST Sun Feb 25 2018 PZZ475-260700- /O.EXT.KEKA.SC.Y.0024.000000T0000Z-180226T2100Z/ /O.UPG.KEKA.GL.A.0009.180226T1700Z-180227T1100Z/ /O.NEW.KEKA.GL.W.0010.180226T2100Z-180227T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 247 PM PST Sun Feb 25 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM PST MONDAY... ...GALE WARNING IN EFFECT FROM 1 PM MONDAY TO 9 AM PST TUESDAY... The National Weather Service in Eureka has issued a Gale Warning, which is in effect from 1 PM Monday to 9 AM PST Tuesday. The Gale Watch is no longer in effect. * WINDS...NW 15 to 25 kt tonight...rising to 25 to 30 kt with gusts to 40 kt for Mon and Mon night. * WAVES/SEAS...NW around 10 feet at 13 seconds today and tonight...then building to 15 to 17 ft on Mon and Mon night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-260700- /O.UPG.KEKA.GL.A.0009.180226T1700Z-180227T1100Z/ /O.NEW.KEKA.GL.W.0010.180226T2100Z-180227T0600Z/ Cape Mendocino to Pt Arena out 10 nm- 247 PM PST Sun Feb 25 2018 ...GALE WARNING IN EFFECT FROM 1 PM TO 10 PM PST MONDAY... The National Weather Service in Eureka has issued a Gale Warning, which is in effect from 1 PM to 10 PM PST Monday. The Gale Watch is no longer in effect. * WINDS...NW 20 to 30 kt with gusts to 40 kt expected Mon through Mon night. * WAVES/SEAS...NW building to 13 to 15 ft on Mon and remaining steep and elevated through Mon night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ450-260700- /O.EXB.KEKA.SC.Y.0024.180225T2300Z-180227T1200Z/ Pt St George to Cape Mendocino out 10 nm- 247 PM PST Sun Feb 25 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 4 AM PST Tuesday. * WINDS...NW gusts around 30 kt expected tonight. North wind 20 to 30 kt expected for Mon and Mon night. * WAVES/SEAS...NW around 11 ft at 13 seconds today and tonight. Seas are expected to build to 15 to 17 ft Mon and Mon night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ470-260700- /O.EXT.KEKA.SC.Y.0024.000000T0000Z-180228T0600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 247 PM PST Sun Feb 25 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST TUESDAY... * WINDS...NW gusts around 30 kt expected tonight. North wind 20 to 30 kt expected for Mon and Mon night. * WAVES/SEAS...NW around 11 ft at 13 seconds today and tonight. Seas are expected to build to 15 to 17 ft Mon and Mon night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Feb 24, 3:06 PM PST, 12 hours 9 minutes earlier.
Area forecast discussion, Feb 24, 3:06 PM PST, 12 hours 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
306 PM PST Sat Feb 24 2018
.SYNOPSIS...A storm system will bring rain on Sunday with mountain
snow and small hail possible Monday morning. Otherwise a broad
trough over the region will prolong an active weather pattern and
unseasonably cool temperatures through next week.
&&
.DISCUSSION...Showers will diminish into the afternoon as dry air
moves in behind the passing weak front. There will be a brief break
from shower activity tonight as the next storm system approaches
northwest California. Rain will first impact Del Norte County Sunday
morning and spread southward towards Mendocino County by later
Sunday night. Rainfall totals will not be significant with broad-
brush totals ranging from 0.75 to 1.25 inch to the north and 0.25
to 0.50 inches possible across Trinity and Mendocino Counties.
Snow levels will fall behind the main precipitation band to 1500
to 2000 feet by early Monday morning. Snow accumulations will be
possible across highway passes, however, the heavier precipitation
will occur when snow levels are around 3000 to 4000 feet. Expect
any snow accumulations to be associated with shower activity early
Monday morning. Showers should cease by Monday afternoon with
ridging resulting in mostly dry conditions through Tuesday. In
addition, there will be a marginal threat for coastal hail showers
Monday morning.
Broad troughing across the western United States will not only bring
unseasonably cool temperatures through next week but will also
prolong a generally active pattern. The next storm system is
forecast to materialize during the Wednesday through Friday time
frame. Model output indicates this system will impact the region in
two phases. The frontal phase will occur late Wednesday afternoon
into the evening, with strong southerly winds veering to westerly
with the frontal passage, potentially yielding strong gusts for
exposed coastal and ridgetop locations. In addition, heavy
precipitation appears probable along/ahead of the front. The second
phase will occur Thursday afternoon into Friday as very cold
temperatures aloft spread across the region with an occluded upper
low. This environment will result in a steep lapse rate/convective
regime accompanied by low freezing levels. Heavy mountain snow and
coastal hail will be possible as a result. JG/KML
&&
.AVIATION...Coastal airports/airfields came under the influence of
a weak low pressure trough today. This weather system was
accompanied by mostly light rain (some snow over higher terrain
airfields), reduced CIGS/VIS and breezy winds. Both ACV and CEC
air terminals frequently reported CIGS in MVFR...and briefly IFR.
Scattered showers should linger across the area through middle
afternoon before high pressure briefly rebuilds over the region
through evening. Weather should again worsen Sunday morning and
continue to decline through the remainder of the period as another
disturbance approaches NW Calif. Over Interior Mendocino today,
prevailing conditions were VFR except for some late morning/early
afternoon MVFR reports...especially at UKI.
&&
.MARINE...For the most part winds will remain sub-advisory today
through Sun. North winds are forecast to increase again on Mon with
gales possible over the southern waters by Mon night.
A NW swell will build to around 10 ft tonight and fluctuate from 8
to 10 ft through Sun, which combined with other short period swells
leads to 9 to 12 foot waves. Ended up hoisting a Small Craft
Advisory for the northern and southern outer waters on Sunday
because of the combined sea state and increasing winds late in the
day. A more substantial short period NW swell should build Sun night
into Mon. This swell will combine forces with shorter period wind
waves to produce seas around 17 feet south of the Cape by Mon night.
/DB/KR
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory from 4 AM Sunday to 9 AM PST Monday for
PZZ470.
Small Craft Advisory from 9 AM Sunday to 9 AM PST Monday for
PZZ475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Feb 25, 3:13 AM PST, 2 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 313 AM PST Sun Feb 25 2018 CAZ101-103-109-261115- Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast- 313 AM PST Sun Feb 25 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Hail showers will be possible late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hail showers will be possible during Monday morning. A strong storm system will move across the region Wednesday through Friday. Gusty winds and heavy rain will be possible Wednesday afternoon and evening. Thereafter, hail showers will become probable Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-104-110>113-261115- Del Norte Interior-Southwestern Humboldt- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 313 AM PST Sun Feb 25 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Light snow is forecast to occur for elevations above 1500 feet tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Light snow will be possible for elevations above 1500 feet during Monday. A strong storm system will move across the region Wednesday through Friday. Gusty winds and heavy rain will be possible Wednesday. The potential for heavy mountain snow exists Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ105>108-261115- Northern Humboldt Interior-Southern Humboldt Interior- Northern Trinity-Southern Trinity- 313 AM PST Sun Feb 25 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Winter Weather Advisory is currently in effect from 4 PM Sunday to 4 AM Monday. Snowfall accumulations will range from 2-4 inches for elevations above 2000 feet, with local amounts up to 6 inches. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A strong storm system will move across the region Wednesday through Friday, resulting in the potential for heavy mountain snow. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 2:57 AM PST | Winter Weather Advisory | EKA | Humboldt, Trinity | 31 hr |
| Feb 25, 2:47 PM PST | Gale Warning | EKA | 57 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.